Amantadine withdrawal in a patient with spinocerebellar ataxia.
Аннотация
We report a case of a man with spinocerebellar ataxia (SCA) on high-dose amantadine who was admitted for acute on chronic dysphagia secondary to progression of SCA. Four days after oral medications were held due to patient's dysphagia, he developed fever, tachycardia and mild rigidity in extremities and became obtunded. Despite antibiotics treatment, the vitals and mental status changes persisted for 8 days. When amantadine was resumed, the patient's vital signs and encephalopathy improved within 2 days. This is among the first reports of amantadine withdrawal syndrome (AWS) in a patient without Parkinson's disease. Our case reinforces the importance of careful medication review at admission and consideration of pharmacologic side effects with not only medication initiation but also discontinuation.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.